Alert archive / North Dakota / High Wind Watches in 2015
High Wind Watch 4, NWS Grand Forks, ND
NWS Grand Forks, ND issued this high wind watch at Nov 17, 2015, 11:36 AM CST for 9 counties in North Dakota. It took effect at Nov 18, 2015, 5:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 17, 2015, 11:36 AM CST (17:36 UTC)
- In effect from
- Nov 18, 2015, 5:00 PM CST
- Expired
- Nov 18, 2015, 3:50 AM CST
- In force
- Issued by
- NWS Grand Forks, ND
Counties Barnes County, ND, Benson County, ND, Cavalier County, ND, Eddy County, ND, Griggs County, ND, Nelson County, ND, Ramsey County, ND, Towner County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 107 km from the middle of the area, began a volume at 17:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 5.6 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 728 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
402 WWUS73 KFGF 171736 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 1136 AM CST TUE NOV 17 2015 NDZ006-007-014-015-024-026-028-038-054-191700- /O.NEW.KFGF.HW.A.0004.151118T2300Z-151119T1700Z/ TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-BARNES- WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CANDO...LANGDON...FORT TOTTEN... MADDOCK...LEEDS...MINNEWAUKAN...DEVILS LAKE...NEW ROCKFORD... LAKOTA...MCVILLE...ANETA...TOLNA...COOPERSTOWN...VALLEY CITY... EDINBURG...ADAMS...LANKIN 1136 AM CST TUE NOV 17 2015 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING. * WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS UP TO 60 MPH WILL BE POSSIBLE. * TIMING...LATE WEDNESDAY AFTERNOON INTO THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
2 follow-up statements
618 WWUS73 KFGF 172121 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 321 PM CST TUE NOV 17 2015 NDZ006-007-014-015-024-026-028-038-054-191700- /O.CON.KFGF.HW.A.0004.151118T2300Z-151119T1700Z/ TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-BARNES- WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CANDO...LANGDON...FORT TOTTEN... MADDOCK...LEEDS...MINNEWAUKAN...DEVILS LAKE...NEW ROCKFORD... LAKOTA...MCVILLE...ANETA...TOLNA...COOPERSTOWN...VALLEY CITY... EDINBURG...ADAMS...LANKIN 321 PM CST TUE NOV 17 2015 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING... * WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS UP TO 60 MPH WILL BE POSSIBLE. * TIMING...LATE WEDNESDAY AFTERNOON INTO THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
602 WWUS73 KFGF 180950 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 350 AM CST WED NOV 18 2015 NDZ006-007-014-015-024-026-028-038-054-200000- /O.UPG.KFGF.HW.A.0004.151118T2300Z-151119T1700Z/ /O.NEW.KFGF.WI.Y.0020.151119T0600Z-151120T0000Z/ /O.NEW.KFGF.HW.W.0003.151118T2200Z-151119T0600Z/ TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-BARNES- WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CANDO...LANGDON...FORT TOTTEN... MADDOCK...LEEDS...MINNEWAUKAN...DEVILS LAKE...NEW ROCKFORD... LAKOTA...MCVILLE...ANETA...TOLNA...COOPERSTOWN...VALLEY CITY... EDINBURG...ADAMS...LANKIN 350 AM CST WED NOV 18 2015 ...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT... ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...NORTHWEST 35 TO 45 MPH WITH GUSTS UP TO 60 MPH. * TIMING...LATE WEDNESDAY AFTERNOON INTO THURSDAY MORNING. * IMPACTS...LOOSE OBJECTS WILL BE BLOWN AROUND. SOME WEAK STRUCTURES MAY SUSTAIN DAMAGE. DRIVING WILL BE DIFFICULT AT TIMES DUE TO STRONG WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MNZ001>004-007-029-NDZ008-016-027-029-030-039-049-052-053-200200- /O.NEW.KFGF.WI.Y.0020.151119T0000Z-151120T0200Z/ WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-WILKIN-PEMBINA- EASTERN WALSH COUNTY-GRAND FORKS-STEELE-TRAILL-CASS-RANSOM- SARGENT-RICHLAND- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...ADA... TWIN VALLEY...HALSTAD...MOORHEAD...HALLOCK...KARLSTAD... LANCASTER...WARREN...STEPHEN...ARGYLE...BRECKENRIDGE...CAVALIER... WALHALLA...DRAYTON...PEMBINA...ST. THOMAS...NECHE...GRAFTON... PARK RIVER...GRAND FORKS...FINLEY...HOPE...MAYVILLE...HILLSBORO... HATTON...PORTLAND...FARGO...LISBON...ENDERLIN...GWINNER... MILNOR...FORMAN...RUTLAND...WAHPETON 350 AM CST WED NOV 18 2015 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 8 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 8 PM CST THURSDAY. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THIS EVENING THROUGH THURSDAY AFTERNOON. * IMPACTS...SECURE LOOSE OBJECTS AS THEY WILL BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DTR
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this high wind watch went out at Nov 17, 9:45 AM CST, 1 hour 51 minutes earlier.
Area forecast discussion, Nov 17, 9:45 AM CST, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 945 AM CST TUE NOV 17 2015 .UPDATE... ISSUED AT 945 AM CST TUE NOV 17 2015 RAINFALL WILL BE THE MAIN CONCERN TODAY. THINKING THERE WILL BE A COUPLE ROUNDS OF STEADY RAIN ALONG AND EAST OF THE SFC TROUGH. THESE MORE STEADY ROUNDS OF RAINFALL APPEAR TO BE ASSOCIATED WITH WEAK UPPER SHORTWAVES ACTING ON MID-LEVEL BAROCLINIC ZONES INDUCING WEAK FRONTOGENESIS. THE FIRST ROUND CURRENTLY ACROSS THE VALLEY WILL MOVE NORTH BY THE AFTERNOON...WITH THE SECOND ROUND MAINLY EAST OF THE VALLEY. CURRENT RADAR TRENDS SUPPORT THIS THINKING. THE FORECAST HANDLES THIS SCENARIO WELL...AND ONLY MADE MINOR ADJUSTMENTS TO ACCOUNT FOR THE LATEST TRENDS AND INCOMING HRRR/RAP GUIDANCE. && .SHORT TERM...(TODAY THROUGH WEDNESDAY) ISSUED AT 327 AM CST TUE NOV 17 2015 OVERALL MODEL AGREEMENT REMAINS PRETTY GOOD OVER THE PAST FEW DAYS. OUR NEXT BATCH OF RAIN IS ARRIVING IN SE ND/WCNTRL MN ON SCHEDULE AND WILL MOVE NORTHEAST TODAY. LONGEST PERIOD OF WET WEATHER IN EASTERN FCST AREA WHERE RAIN MOST OF THE DAY LOOKS LIKELY. FARTHER WEST A COLD FRONT IS MOVING EAST AND NR A HALLOCK TO JUST EAST OF GRAND FORKS TO FARGO LINE. TEMPS DROP ABOUT 10 DEGREES BEHIND IT WITH A NORTHWEST WIND. MOST OF THE RAIN WILL BE NEAR THE FRONT AND JUST EAST AS DRIER AIR WORKS EAST FROM WRN ND INTO THE DVL BASIN THIS AFTN. SOME SUNSHINE PSBL THIS AFTN IN DVL BASIN. HOW FAR EAST THE CLEARING GETS IS QUESTIONABLE..BUT DOES APPEAR WILL BE NR A HALLOCK-GRAND FORKS-VALLEY CITY LINE TONIGHT. IN THE CLEARER AIRMASS TEMPS WILL DROP INTO THE UPPER 20S WHILE STAY ABOVE FREEZING IN THE CLOUDY AREA. NEXT SURGE OF RAIN WITH MAIN 500 MB SYSTEM TO ARRIVE LATE TONIGHT IN SE ND AND THEN SPREAD NORTHEAST UP THE RRV AND THRU NW MN. STILL ISSUES WITH PTYPE ON WRN FRINGE OF PRECIP AND TIMING. FEEL THAT AS PRECIP MOVES BACK INTO THE COLDER AIRMASS TEMPS WILL WARM SO THAT MORE OF A LIQUID EVENT ON THE WRN EDGE. 925 AND 850 MB TEMPS REMAIN WELL ABOVE ZERO. IN THE MEANWHILE A SECOND SFC LOW/500 MB SYSTEM IN SASKATCHEWAN WILL MOVE EAST WITH A COLD FRONT DUE TO BE IN CNTRL ND NR 18Z AND THEN INTO NW MN BY 00Z THU. COLDER AND WINDIER BEHIND IT. .LONG TERM...(WEDNESDAY NIGHT THROUGH MONDAY) ISSUED AT 327 AM CST TUE NOV 17 2015 THE SYSTEM FROM SASKATCHEWAN MOVING EAST WILL JOIN UP WITH THE MAIN 500 MB TROUGH MOVING NORTHEAST THRU MN/WI AND MAKE ONE LARGER 500 MB LOW IN NW ONTARIO/BOUNDARY WATER REGION OF MINNESOTA. A DEEPENING SFC LOW WITH THIS SYSTEM NR THE MANITOBA/ONTARIO BORDER WED NIGHT. AS THIS HAPPENS THE SFC GRADIENT WILL TIGHTEN UP AND COLD ADVECTION WILL BEGIN IN EARNEST IN THE DVL BASIN NR 00Z THU AND THEN SPREAD SOUTHEAST. HOW STRONG WILL THE WINDS BE? GFS IS A BIT STRONGER WITH THE WIND FIELD AND DEEPER WITH THE MIXED LAYER WED NIGHT INTO THURSDAY AND WOULD INDICATE 50KT GUSTS PSBL. SFC WINDS LOOK CLOSER TO 30-35 KTS...WITH BEST MIXING OVER THE DVL BASIN INTO SE ND...JUST WEST OF THE RED RIVER VALLEY. BORDERLINE HIGH WIND WARNING/ADVISORY ATTM. SINCE EVENT IS MOSTLY WED LATE AFTN/EVE START TIME IN ERN ND FEEL TIME IS THERE TO MONITOR WINDS WITH TODAYS RUNS AND ISSUE HIGH WIND WATCH IF NECESSARY. ATTM FEEL GENERALLY A HIGH WIND ADVISORY SITUATION. SECOND ISSUE WILL BE SNOWFALL AS COLD AIR MEETS UP WITH PRECIP THAT WILL BE OVER NW MN AND REMAIN IN THAT AREA INTO THURSDAY. WPC WWD HAS AREA IN 3-4 INCH SNOWFALL AND THAT SEEMS REASONABLE (ROSEAU-WARROAD-BAUDETTE) WITH 1 INCH OR LESS CAVALIER-GRAND FORKS-PARK RAPIDS ZONE....AND VERY LITTLE SOUTHWEST OF THIS AREA. NOT OUT OF THE QUESTION AN ADVISORY FOR WINTER WX MAY BE NEEDED FOR PARTS OF NW MN BUT MODELS DO DIFFER ON QPF ON SW SIDE OF THE STORM SYSTEM. FOR THE FRIDAY THROUGH MONDAY PERIOD...MODELS REMAIN IN GOOD AGREEMENT ON DEPARTURE OF SYSTEM FROM THE FORECAST AREA. SOME RESIDUAL MOISTURE REMAINS IN WRAP AROUND...AND EXPECT LIGHT PCPN TO GRADUALLY DIMINISH EARLY. OTHERWISE...A BROAD UPPER LEVEL TROF WILL REMAIN OVER THE AREA FOR LATE FRIDAY INTO SATURDAY...WITH COLDER AIR IN PLACE OVER THE REGION. BY LATE SATURDAY AND SUNDAY...THE UPPER PATTERN BECOMES MORE PROGRESSIVE AS THE TROF SHIFTS OVER THE GREAT LAKES. THICKNESS VALUES INCREASE AS THE UPPER RIDGE RETURNS...AND RETURN FLOW AT THE SURFACE BEHIND THE SFC RIDGE POINTS TOWARD A WARMING TREND FOR THE END OF THE FORECAST PERIOD. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING) ISSUED AT 657 AM CST TUE NOV 17 2015 COLD FRONT STILL MOVING SLOWLY EAST AND NR HALLOCK TO JUST WEST OF THIEF RIVER FALLS TO NEAR WAHPETON. IT WILL MOVE JUST A TAD FURTHER EAST THRU TODAY. BEHIND FRONT IN ERN ND/RRV NORTHWEST WIND 8 TO 15 KTS. CIGS LIFR/IFR RRV AND NW MN...IMPROVING CIGS THOUGH THIS AFTN IN RRV TO MVFR RANGE WITH PSBL VFR INTO GFK AS CLEARING LINE MAY MOVE TO AROUND GFK EARLY EVE. DVL TO SEE CLEARING THIS AFTERNOON. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && UPDATE...TG SHORT TERM...RIDDLE LONG TERM...RIDDLE/HOPKINS AVIATION...RIDDLE
Hazardous weather outlook, Nov 17, 7:04 AM CST, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 704 AM CST TUE NOV 17 2015 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-181315- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 704 AM CST TUE NOV 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE MAIN HAZARD DEVELOPING WEDNESDAY AFTERNOON IN THE DEVILS LAKE BASIN WILL BE THE POTENTIAL FOR STRONG NORTHWEST WINDS OF 25 TO 45 MPH. THESE STRONG WINDS WILL SPREAD EAST THRU THE RED RIVER VALLEY AND NORTHWEST AND WEST CENTRAL MINNESOTA WEDNESDAY NIGHT AND THURSDAY. OVERNIGHT WEDNESDAY NIGHT AND THURSDAY WILL SEE SOME SNOW TO THE NORTHERN RED RIVER VALLEY AND NORTHERN MINNESOTA WITH A COUPLE OF INCHES OF SNOW POSSIBLE IN THE ROSEAU...WARROAD...BAUDETTE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DTR
Nearby
High Wind Watches in North Dakota, 2015Every high wind watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.